Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 42, NWS Green Bay, WI

May 31, 2011

NWS Green Bay, WI issued this small craft advisory at May 31, 2011, 3:57 AM CDT. It took effect at May 31, 2011, 10:00 AM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
May 31, 2011, 3:57 AM CDT (08:57 UTC)
In effect from
May 31, 2011, 10:00 AM CDT
Expired
Jun 1, 2011, 3:10 AM CDT
In force
17 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

942 
WHUS73 KGRB 310857
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
357 AM CDT TUE MAY 31 2011

...INCREASING SOUTH TO SOUTHWEST WINDS AND BUILDING WAVES TODAY...

.DEEPENING LOW PRESSURE MOVING INTO SOUTHERN MANITOBA WILL SWEEP A
COLD FRONT ACROSS EASTERN WISCONSIN THIS AFTERNOON. THE PRESSURE
GRADIENT WILL TIGHTEN AHEAD OF THE APPROACHING FRONT...CREATING
GUSTY SOUTH TO SOUTHWEST WINDS LATER THIS MORNING AND THIS
AFTERNOON. BEHIND THE COLD FRONT...GUSTY SOUTHWEST TO WEST WINDS
ARE EXPECTED TONIGHT THROUGH WEDNESDAY AFTERNOON...THEN WINDS WILL
DIMINISH AS THE PRESSURE GRADIENT RELAXES AS THE COLD FRONT AND LOW
PRESSURE SYSTEM PULL AWAY FROM THE AREA.

LMZ541>543-311700-
/O.CAN.KGRB.MF.Y.0008.000000T0000Z-110531T1200Z/
/O.NEW.KGRB.SC.Y.0042.110531T1500Z-110601T2100Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
357 AM CDT TUE MAY 31 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM
CDT WEDNESDAY...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
4 PM CDT WEDNESDAY. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. 

* SOUTH TO SOUTHWEST WINDS INCREASING TO 15 TO 25 KTS THIS MORNING
  AND WILL CONTINUE INTO THIS AFTERNOON. WINDS WILL VEER TO THE
  WEST WEDNESDAY MORNING...THEN DIMINISH LATE WEDNESDAY AFTERNOON.

* WAVES WILL BUILD TO 3 TO 5 FT NORTH OF STURGEON BAY...AND 2 TO 4
  FT ELSEWHERE THIS MORNING AND EARLY AFTERNOON. WAVES OF 2 TO 5
  FT WILL CONTINUE TONIGHT THROUGH WEDNESDAY MORNING...THEN
  SUBSIDE WEDNESDAY AFTERNOON. THE HIGHEST WAVES WILL BE TOWARD
  THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ521-522-311700-
/O.NEW.KGRB.SC.Y.0042.110531T1500Z-110601T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
357 AM CDT TUE MAY 31 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM
CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
4 PM CDT WEDNESDAY. 

* SOUTH TO SOUTHWEST WINDS INCREASING TO 15 TO 25 KTS THIS MORNING
  AND WILL CONTINUE INTO THIS AFTERNOON. WINDS WILL VEER TO THE
  WEST WEDNESDAY MORNING...THEN DIMINISH LATE WEDNESDAY AFTERNOON.

* WAVES WILL BUILD TO 2 TO 4 FT LATE THIS MORNING AND
  AFTERNOON...AND CONTINUE THROUGH WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
4 follow-up statements
306 
WHUS73 KGRB 311524
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1024 AM CDT TUE MAY 31 2011

...GUSTY WINDS WILL CONTINUE THROUGH WEDNESDAY...

.DEEPENING LOW PRESSURE OVER SOUTHERN MANITOBA WILL SWEEP A COLD
FRONT ACROSS EASTERN WISCONSIN THIS AFTERNOON. THE PRESSURE
GRADIENT WILL CONTINUE TO TIGHTEN AHEAD OF THE APPROACHING FRONT...
CREATING GUSTY SOUTHWEST WINDS. BEHIND THE COLD FRONT...GUSTY WEST
WINDS ARE EXPECTED LATE TONIGHT THROUGH WEDNESDAY AFTERNOON...THEN
WINDS WILL DIMINISH AS THE PRESSURE GRADIENT RELAXES AS THE COLD
FRONT AND LOW PRESSURE SYSTEM PULLS AWAY FROM THE AREA.

LMZ521-522-541>543-312330-
/O.CON.KGRB.SC.Y.0042.000000T0000Z-110601T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1024 AM CDT TUE MAY 31 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT
WEDNESDAY. 

* SOUTHWEST WINDS OF 20 TO 25 KTS ARE EXPECTED THROUGH TONIGHT. WINDS
  WILL VEER TO THE WEST WEDNESDAY MORNING...THEN DIMINISH LATE
  WEDNESDAY AFTERNOON.

* WAVES WILL BUILD TO 2 TO 4 FT ON THE BAY...TO 3 TO 5 FT ON LAKE
  MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
663 
WHUS73 KGRB 312034
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
334 PM CDT TUE MAY 31 2011

...GUSTY WINDS WILL CONTINUE THROUGH WEDNESDAY...

.LOW PRESSURE OVER SOUTHERN MANITOBA WILL DRAG A COLD FRONT ACROSS
EASTERN WISCONSIN DURING THE LATE AFTERNOON. THE PRESSURE GRADIENT
WILL CONTINUE TO TIGHTEN AHEAD OF THE APPROACHING FRONT...CREATING
GUSTY SOUTHWEST WINDS. BEHIND THE COLD FRONT...GUSTY WEST WINDS
ARE EXPECTED LATE TONIGHT THROUGH WEDNESDAY AFTERNOON...THEN WINDS
WILL DIMINISH AS THE PRESSURE GRADIENT RELAXES AS THE COLD FRONT
AND LOW PRESSURE SYSTEM PULLS AWAY FROM THE AREA.

LMZ521-522-541>543-010445-
/O.CON.KGRB.SC.Y.0042.000000T0000Z-110601T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
334 PM CDT TUE MAY 31 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT WEDNESDAY...
 
A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT WEDNESDAY.

* SOUTHWEST WINDS TO 30 KTS...GUSTING TO 35 KTS ARE EXPECTED
  THROUGH THE EVENING...BECOMING WEST TONIGHT AND CONTINUING
  WEDNESDAY. 

* WAVES OF 2 TO 4 FT ARE EXPECTED ON THE BAY...TO 3 TO 5 FT ON
  LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
075 
WHUS73 KGRB 010155
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
855 PM CDT TUE MAY 31 2011

...GUSTY WINDS WILL CONTINUE THROUGH WEDNESDAY...

.LOW PRESSURE NORTH OF LAKE SUPERIOR WILL REACH JAMES BAY OVERNIGHT.
THE PRESSURE GRADIENT AROUND THE LOW PRESSURE WILL CONTINUE TO
CREATE GUSTY WESTERLY WINDS. WINDS WILL DIMINISH AS THE PRESSURE
GRADIENT RELAXES AS THE LOW PRESSURE SYSTEM PULLS AWAY FROM THE AREA.

LMZ521-522-541>543-011000-
/O.CON.KGRB.SC.Y.0042.000000T0000Z-110601T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
855 PM CDT TUE MAY 31 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT WEDNESDAY.

* WEST WIND 15 TO 25 KTS...INCREASING TO 30 KTS WEDNESDAY MORNING...
  BEFORE DIMINISHING LATE IN THE AFTERNOON.

* WAVES OF 2 TO 4 FT ARE EXPECTED ON THE BAY...TO 3 TO 5 FT ON 
  LAKE MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
544 
WHUS73 KGRB 010810
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
310 AM CDT WED JUN 1 2011

...GUSTY WEST WINDS WILL CONTINUE THROUGH EARLY THIS AFTERNOON...

.LOW PRESSURE NEAR JAMES BAY EARLY THIS MORNING WILL CONTINUE TO
MOVE ACROSS NORTHERN CANADA TODAY. THE PRESSURE GRADIENT AROUND
THE LOW PRESSURE WILL CONTINUE TO CREATE GUSTY WESTERLY WINDS.
WINDS WILL DIMINISH THIS AFTERNOON AS THE PRESSURE GRADIENT
RELAXES AS THE LOW PRESSURE SYSTEM PULLS AWAY FROM THE AREA.

LMZ521-522-541>543-011615-
/O.UPG.KGRB.SC.Y.0042.000000T0000Z-110601T2100Z/
/O.NEW.KGRB.GL.W.0011.110601T0810Z-110601T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
310 AM CDT WED JUN 1 2011

...GALE WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WEST WIND TO 30 KTS...WITH GALE FORCE GUSTS TO AROUND 40 KTS
  THIS MORNING AND EARLY AFTERNOON...THEN DIMINISHING TO 10 TO 20
  KTS WITH GUSTS TO 25 KTS LATE IN THE AFTERNOON.

* WAVES OF 3 TO 5 FT ARE EXPECTED THROUGH EARLY AFTERNOON...THEN
  WILL SUBSIDE TO 2 TO 4 FT LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
BERSCH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at May 31, 3:36 AM CDT, 21 minutes earlier.

Area forecast discussion, May 31, 3:36 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
336 AM CDT TUE MAY 31 2011

.SHORT TERM...TODAY THROUGH WEDNESDAY...THE MAIN FCST CONCERN IS
THE SEVERE TSTM POTENTIAL TODAY.

UPSTREAM CONVECTION HAS WEAKENED CONSIDERABLY OVER THE PAST COUPLE
HOURS...WITH ONLY DISORGANIZED BANDS OF SHOWERS AND ISOLD TSTMS
MOVG THROUGH MN AND NW/WC WI. THIS WEAKENING APPEARED TO OCCUR AS
FORCING ASSOCIATED WITH A S/W TROF SHIFTED NORTH INTO WESTERN
ONTARIO...AND THE LINE OF CONVECTION MOVD OUT AHEAD OF THE SFC
COLD FRONT INTO A STRONGLY CAPPED ATMOSPHERE. SCT-BKN DEBRIS
CLOUDS HAD OVERSPREAD MUCH OF GRB CWA...WHERE TEMPS WERE STILL
IN THE 60S TO MID 70S OVER MOST OF THE AREA.

THE GFS AND ECMWF MODELS SEEMED TO HAVE A DECENT HANDLE ON THE
EARLY MORNING CONVECTIVE TRENDS...AND SHOWED SIMILAR TRENDS FOR
THE REST OF THE DAY. WEAK (OR DEBRIS) CONVECTION IS EXPECTED
TO MOVE INTO GRB CWA BY MID-MORNING OR SO...THEN INTENSIFY OVER
NE/EC WI DURING THE EARLY TO MID AFTERNOON AS THE COLD FRONT
SWEEPS THROUGH. DYNAMIC FORCING WILL BE AIDED BY A POTENT
NEGATIVELY-TILTED S/W TROF AND SOME JET ENERGY. DAYTIME HEATING
AND MID-LEVEL CAA WILL QUICKLY ERODE THE CAP...ALLOWING DEEP
CONVECTION TO OCCUR. MODIFIED FCST SOUNDINGS INDICATE CAPE
INCREASING TO 1300-1800 J/KG OVER NE/EC WI BY EARLY AFTERNOON...
WHICH WILL BE SUFFICIENT FOR SVR TSTMS DEVELOPMENT WHEN COMBINED
WITH DEEP LAYER SHEAR INCREASING TO 45-55 KTS. THE LOW-MID LEVEL
FLOW WILL BECOME UNIDIRECTIONAL...SUGGESTING A PRIMARY THREAT OF
DAMAGING STRAIGHT-LINE WINDS WITH THE STORMS. WET BULB ZERO HGTS
OF 12-13K FT ARE NOT SUPPORTIVE OF A SIGNIFICANT HAIL THREAT.
THE CONVECTION SHOULD QUICKLY EXIT EASTERN WI BETWEEN 21-22Z...
WITH A CLEARING TREND OCCURRING THEREAFTER.

EXPECT DRY CONDITIONS TO PREVAIL TONIGHT AND WEDNESDAY...AS
PACIFIC HIGH PRESSURE BUILDS INTO THE REGION. GUSTY WEST WINDS
WILL BRING A COOLER AND MUCH LESS HUMID AIR MASS INTO THE
REGION ON WEDNESDAY.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY.
UPPER RIDGE WILL BUILD ACROSS THE WESTERN LAKES FROM WEDNESDAY NIGHT
THROUGH FRIDAY...THEN FLATTEN ON SATURDAY AS UPPER LEVEL DISTURBANCE
MOVES ALONG THE CANADIAN BORDER.

SYSTEM APPROACHING WISCONSIN ON WEDNESDAY NIGHT IS SOMEWHAT SLOWER THAN
PREVIOUS RUNS. HAVE TRIMMED BACK RAIN CHANCES AND ONLY WENT WITH A
SLIGHT CHANCE OF SHOWERS ACROSS MARATHON AND WOOD COUNTIES WHICH
SHOULD OCCUR CLOSE TO 12Z THURSDAY. WEATHER PATTERN IS STILL
MUDDLED THURSDAY INTO THURSDAY NIGHT DEPENDING ON WHICH MODEL YOU
BELIEVE AND HOW QUICK THE WARM FRONT WILL PASS ACROSS THE AREA.
EXPECT ONGOING CONVECTION ACROSS IOWA AND MINNESOTA TO CLIP MUCH
OF THE SOUTHERN PORTION OF THE FORECAST AREA THURSDAY MORNING...THEN
SCATTERED CONVECTION ALONG WARM FRONT THURSDAY AFTERNOON AS IT
PUSHES SLOWLY NORTHWARD. MANY DIFFERENCES IN THE 850MB JET THURSDAY
NIGHT AND WHERE MCS ACTIVITY WILL ORIGINATE. CANADIAN/WRF FOCUS 850MB
JET FURTHER WEST AND NORTH OF WISCONSIN WITH ONLY SCATTERED CONVECTION
ALONG THE WARM FRONT. CURRENT POPS SEEM REASONABLE AND FOLLOWED
FOR THE MOST PART. WRF WAS THE MOST AGGRESSIVE WITH CONVECTION ACROSS
NORTHEAST WISCONSIN THAT WOULD LINGER INTO FRIDAY MORNING.

WARM FRONT CONTINUES TO PUSH NORTHWARD ON FRIDAY. STRONG WARM LAYER
NOTED ON THE MODELS SOUTH OF THE FRONT...THEREFORE ONLY KEPT A SMALL
CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE FAR NORTH FRIDAY AFTERNOON.
TEMPERATURES WILL BE VERY WARM AGAIN SOUTH OF THE FRONT WITH HIGHS CLOSE
TO 90 AWAY FROM THE LAKE. TEMPERATURES SOMEWHAT TRICKY OVER THE
FAR NORTHEAST AS THE 12Z ECMWF WAS SOMEWHAT SLOWER IN PUSHING THE FRONT
INTO THIS PORTION OF THE STATE. WITH SOUTHEAST FLOW OFF COOLER BAY...
A SLIGHT SLOWER SOLUTION PROBABLY NOT A BAD START FOR NOW AS FRONT TEND
TO HANG UP IN THIS SCENARIO. ENOUGH SOUTHWESTERLY COMPONENT TO THE
WINDS ALOFT TO ALLOW STURGEON AND MANITOWOC TO WARM UP AS WELL. HIGH
TEMPS THIS TIME OF YEAR ALWAYS TRICKY DUE TO THE COLDER WATERS OF LAKE
MICHIGAN AND HOW MUCH SOUTHWESTERLY WIND COMPONENT ACTUALLY
OCCURS.

MODELS SHOWING FRONT COMING THROUGH DRY FRIDAY NIGHT. STILL A WARM LAYER
THAT APPEARS TO INHIBIT CONVECTION. THERE IS A WEAK DISTURBANCE MOVING
ACROSS THE FAR NORTH...THEREFORE 30 POP WAS WARRANTED IN THIS PORTION
OF THE FORECAST AREA. NOT SURE ABOUT THE SLIGHT CHANCE ACROSS THE
SOUTH...BUT WITH BOUNDARY MOVING ACROSS THE REGION THERE IS ALWAYS
A VERY SMALL CHANCE OF AN ISOLATED THUNDERSTORM. HIGH PRESSURE
BUILDS INTO THE STATE FOR SUNDAY WITH RETURN FLOW SETTING UP
CHANCES FOR SHOWERS AND STORMS SUNDAY NIGHT INTO MONDAY.
&&

.AVIATION...THE CHANCE OF SHOWERS AND THUNDERSTORMS WITH MVFR
CIGS AND VSBYS AND ISOLATED IFR VSBYS WILL INCREASE TODAY...WITH
THUNDERSTORMS BECOMING LIKELY IN THE EAST DURING THE EARLY TO MID
AFTERNOON AS A COLD FRONT SWEEPS THROUGH. THE STRONGEST STORMS COULD
PRODUCE WIND GUSTS IN EXCESS OF 50 KTS...ESPECIALLY IN NE/EC WI
FROM 18Z-21Z. THE SHOWERS AND STORMS WILL QUICKLY END DURING THE
LATE AFTERNOON...WITH CLEARING EXPECTED SHORTLY THEREAFTER. VFR
CONDITIONS ARE EXPECTED TONIGHT INTO WEDNESDAY.

SOME LLWS IS LIKELY EARLY THIS MORNING...BUT THIS SHOULD WEAKEN AS
MIXING DEVELOPS. HOWEVER...SFC WINDS WILL GUST TO 25-30 KTS AT TIMES
DURING THE LATE MORNING AND AFTERNOON.
&&

.MARINE...HAVE OPTED TO EXPIRE THE DENSE FOG ADVISORY...AS SATL...
SFC OBS AND WEB CAMS INDICATED LITTLE FOG EARLY THIS MORNING. DID
KEEP A MENTION OF PATCHY DENSE FOG IN THE FCST THROUGH 18Z. HAVE
ALSO ISSUED A SMALL CRAFT ADVISORY FOR BUILDING WAVES AND INCREASING
SW-W WINDS TODAY THROUGH WEDNESDAY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KIECKBUSCH/ECKBERG
Hazardous weather outlook, May 30, 3:39 PM CDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
339 PM CDT MON MAY 30 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-312045-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
339 PM CDT MON MAY 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

DENSE FOG OVER LAKE MICHIGAN MAY PUSH INLAND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY. SOME OF THE STORMS
COULD BE SEVERE...AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THE
GREATEST RISK OF SEVERE WEATHER WILL OCCUR FROM THE LATE MORNING
THROUGH THE AFTERNOON HOURS.

DENSE FOG IS LIKELY AT TIMES NEAR LAKE MICHIGAN THROUGH TUESDAY
MORNING.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME LATE
WEDNESDAY NIGHT THROUGH SATURDAY. ALTHOUGH THE OVERALL WEATHER
PATTERN APPEARS TO BE FAVORABLE FOR STRONG OR SEVERE STORMS AT
SOME POINT...THERE IS TOO MUCH UNCERTAINTY IN THE EVOLUTION OF
WEATHER SYSTEMS TO ALLOW US TO PROVIDE A MEANINGFUL ESTIMATE OF
EXACTLY WHEN THE POTENTIAL WILL EXIST. BE SURE TO MONITOR LATER
FORECASTS FOR MORE SPECIFIC INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON TUESDAY.

LMZ521-522-541>543-312045-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
339 PM CDT MON MAY 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

DENSE FOG IS POSSIBLE AT TIMES OVER LAKE MICHIGAN AND OVER CENTRAL
AND NORTHERN PORTIONS OF THE BAY OF GREEN BAY THROUGH TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY. SOME OF THE STORMS
COULD BE SEVERE...AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THE
GREATEST RISK OF SEVERE WEATHER WILL OCCUR FROM THE LATE MORNING
THROUGH THE AFTERNOON HOURS.

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE LIKELY TUESDAY THROUGH
WEDNESDAY.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME LATE
WEDNESDAY NIGHT THROUGH SATURDAY. DENSE FOG COULD ALSO DEVELOP
OVER THE LAKE AND BAY AT TIMES AS WELL.

MG/JS

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 2:05 PM CDTSpecial Marine WarningGRB115 min
May 31, 4:01 PM CDTSpecial Marine WarningGRB89 min

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.